Alert archive / South Dakota / Wind Chill Advisories in 2019
Wind Chill Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 14, 2019, 3:40 AM CST for 8 counties in Iowa; 8 counties in Minnesota; 14 counties in South Dakota. It took effect at Feb 14, 2019, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 14, 2019, 9:00 PM CST
- Expired
- Feb 15, 2019, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 30 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900 WWUS43 KFSD 140940 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 340 AM CST Thu Feb 14 2019 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-066-067-141745- /O.NEW.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 340 AM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
8 follow-up statements
325 WWUS43 KFSD 141718 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1118 AM CST Thu Feb 14 2019 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-066-067-150130- /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 1118 AM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
257 WWUS43 KFSD 141804 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1204 PM CST Thu Feb 14 2019 IAZ003-MNZ071-072-080-081-089-090-150215- /O.NEW.KFSD.WW.Y.0012.190214T1804Z-190215T0000Z/ /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Dickinson-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- 1204 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Blowing and drifting snow. Very cold wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 30 below zero expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-002-012>014-021-022-MNZ097-098-SDZ038>040-052>056-059>062- 066-067-150215- /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Osceola-Sioux-O'Brien-Clay IA-Cherokee-Buena Vista- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 1204 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
957 WWUS43 KFSD 142030 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 230 PM CST Thu Feb 14 2019 IAZ002-013-014-021-022-150430- /O.EXA.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Osceola-O'Brien-Clay IA-Cherokee-Buena Vista- 230 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Blowing and drifting snow. Very cold wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 25 below zero expected. * WHERE...Osceola, O'Brien, Clay IA, Cherokee and Buena Vista Counties. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ032-150000- /O.EXA.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ Ida- 230 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blowing and drifting snow. Winds gusting as high as 35 mph. * WHERE...Ida County. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ003-MNZ071-072-080-081-089-090-150430- /O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Dickinson-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- 230 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Blowing and drifting snow. Very cold wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 30 below zero expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150430- /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld- Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 230 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
644 WWUS43 KFSD 142131 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 331 PM CST Thu Feb 14 2019 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-150545- /O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Lincoln MN- Lyon MN-Murray-Cottonwood-Nobles-Jackson- 331 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Blowing and drifting snow. Very cold wind chills expected. Winds gusting as high as 40 mph. Wind chills as low as 25 below zero expected. * WHERE...Osceola, O'Brien, Clay IA, Cherokee and Buena Vista Counties. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ032-150000- /O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ Ida- 331 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blowing and drifting snow. Winds gusting as high as 35 mph. * WHERE...Ida County. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150545- /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld- Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 331 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
678 WWUS43 KFSD 150000 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 600 PM CST Thu Feb 14 2019 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-150800- /O.EXP.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Lincoln MN- Lyon MN-Murray-Cottonwood-Nobles-Jackson- 600 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. Although visibility has greatly improved from conditions earlier today, area roads may still be slippery or snow-covered from drifting through the day, so continue to use caution while traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ IAZ032-150100- /O.EXP.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/ Ida- 600 PM CST Thu Feb 14 2019 ...WINTER WEATHER ADVISORY HAS EXPIRED... Northwest winds have started to diminish across the area, and further decrease is expected through the night. Visibility has greatly improved from conditions earlier today, but area roads may still be slippery or snow-covered from drifting through the day, so continue to use caution while traveling. $$ IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150800- /O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/ Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld- Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 600 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero expected. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
204 WWUS43 KFSD 150327 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 927 PM CST Thu Feb 14 2019 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-066-067-151500- /O.CON.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 927 PM CST Thu Feb 14 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
740 WWUS43 KFSD 151239 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 639 AM CST Fri Feb 15 2019 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-066-067-151500- /O.CON.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 639 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
090 WWUS43 KFSD 151453 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 853 AM CST Fri Feb 15 2019 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-059>062-066-067-151600- /O.EXP.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD- 853 AM CST Fri Feb 15 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures will continue to modify through the morning and afternoon. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:07 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 13, 11:07 PM CST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1107 PM CST Wed Feb 13 2019 .SHORT TERM...(This evening through Thursday) Issued at 236 PM CST Wed Feb 13 2019 A warm front just on the edge of the CWA has pushed temperatures into the 40s and 50s across south central South Dakota and Nebraska. On the other side of the front, we're stuck in the teens to 20s. Rather quiet conditions are expected into the overnight hours with the primary focus on the forecast with the arctic front Thursday, returning snow chances Friday, and better chances of widespread snows the second half of the weekend. Tonight: The surface warm front will try to drift northeast slightly this evening and overnight, which should push temperatures south of I-90 into the 20s with a few 30s near the Missouri RIver. Latest short term guidance indicates that winds will turn to the northwest after midnight in the northwestern CWA, I-29 corridor by daybreak, and through NW Iowa by mid-morning. Thursday: Stronger cold advection aloft will lag the initial front by a few hours, so temperatures will flatline and then fall through the day. Soundings continue to indicate potential for a light band of snow with the arctic front, with a dusting of accumulation possible. Stratus behind the front remains situated near the DGZ, so flurries may extend through the afternoon. The other concern will be with blowing snow as soundings indicate 30-35 knot winds at the top of the mixed layer by mid- day through the afternoon. Have bumped up wind gusts slightly, with some guidance hinting at a few 40-45 mph wind gusts. Blowing snow modeling suggests that drifting may again be renewed, but probability of widespread lofting snow (given age and recent compaction of the snow) will stay somewhat limited. .LONG TERM...(Thursday night through Wednesday) Issued at 236 PM CST Wed Feb 13 2019 Thursday Night - Friday night: High pressure and clearing skies will allow temperatures to fall well below zero into Friday morning, producing wind chills in the -15 to -30 below range. Will need to monitor for a potential wind chill advisory Friday morning north of I-90. Shortwave energy crossing the Central Rockies will help tighten and develop snow along an elevated frontal boundary in western SD/NE late Thursday night into Friday. The greatest snow chances will be across central South Dakota where a few inches of snow may fall in the MO River valley. WPC QPF is a tad higher than the blended guidance, and somewhat agree on the lower amounts given the influx of dry air into the band. The departing shortwave will try to pull the elevated snow band northeast, but diminishing lift along with extensive dry air should limit the northeast progression of accumulating snowfall into Friday night. Could still see mention of flurries extend northeast in subsequent shifts. Saturday - Monday: Confidence remains above normal on the eastward progression of a large upper trough crossing the Rockies this weekend. This slow moving system will have the capability of spreading a large area of light to moderate snow accumulations throughout the region. Broad warm advection snows begin to develop during the second half Saturday across Nebraska and western South Dakota, with snow spreading eastward as the upper trough and broad 850 mb circulation moves across northern Nebraska and towards Iowa Saturday night. An extended 925:850 boundary will extend northwest across the Missouri River valley through Sunday with continuation of light snows through the day thanks to persistent neutral to positive warm advection on the eastern side of the trough. The biggest forecast issues at this point are with the development an track of the upper features, which would impact the northeastward fetch of potential snowfall. GFS/GEM are further northeast, with the EC trending slightly further south today. Ensembles at this point remain too broad with QPF/probabilities thanks to a large spread in solutions. Broad QPF between 0.10 and 0.35 is suggested in ensemble data, which given increasing SLR and fairly light winds, could lead to moderate, long duration snow accumulations. Monday-Wednesday: Little change overall in the forecast in the extended with dry conditions and continued below normal temperatures into the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1106 PM CST Wed Feb 13 2019 VFR conditions to start the period will deteriorate to occasional MVFR-locally IFR behind a cold front dropping through the region 07Z-14Z Thursday. In addition to areas of stratus/light snow, increasing northerly winds behind the front may create reduced visibility in blowing snow, primarily if light snow is falling at the same time. Even if visibility is not greatly affected, widespread drifting snow could impact runways, especially in areas with deeper snow cover along and north of a line from KHON-KFSD-KSPW. Improving conditions after 00Z as winds diminish and any stratus begins to clear. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Dux LONG TERM...Dux AVIATION...JH
Hazardous weather outlook, Feb 13, 6:35 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 635 PM CST Wed Feb 13 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-150045- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD- Bon Homme-Yankton-Clay SD-Union- 635 PM CST Wed Feb 13 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty north winds of 25 to 35 mph will create drifting snow again during the day Thursday. Areas of blowing snow are also possible, with brief periods of visibility around a mile or less, especially in southwest Minnesota, where a band of very light snow or flurries may accompany the strongest winds. Although winds will diminish Thursday night, a return of colder air will result in wind chill readings of 15 below to 25 below zero by Friday morning. Another round of snow is expected to impact the region this weekend, with accumulating snow most likely Saturday afternoon into Sunday morning. While potential snowfall amounts are uncertain at this time, those with weekend travel plans will want to monitor later forecasts for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 12:04 PM CST | Winter Weather Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 1 more | 6 hr |
Nearby
Wind Chill Advisories in South Dakota, 2019Wind Chill Advisories in Iowa, 2019Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.